MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0052-3005
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella 5.5 device was inserted into the right axillary/subclavian artery in a 64-year-old male patient in society for cardiovascular angiography & interventions (scai) stage e shock, on multiple inotropes/vasopressors, and on a ventilator for respiratory support, prior to initiation of support.The impella was inserted for a high-risk cardiothoracic surgery: coronary artery bypass surgery (cabg) and mitral valve repair/replacement.The impella was inserted as an escalation of therapy from an impella cp.The patient's comorbidities are unknown.While in the operating room (or), a graft was sewn to the right axillary artery with plans to place the pump at the end of the case upon separation from bypass.Multiple attempts were made under echocardiogram and fluoroscopy guidance to insert the device.Over-the-wire technique (not listed per instructions for use) was also attempted as wireless approach without success.Insertion was made into the ascending aorta, but met with significant resistance when trying to advance the pump.The physician decided to abort pump placement due to concern of damage to the inlet.It was noted that the vessels were tortuous.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50045921
Report Number1220648-2026-10926
Device Sequence Number9481545
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(17)280430(10)9464337
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number9464337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight169 LB
Patient RaceWhite